Vol. 2, No. 4, 2007

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 3, 249–351
Issue 2, 147–247
Issue 1, 1–146

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 8 issues

Volume 7, 10 issues

Volume 6, 9 issues

Volume 5, 6 issues

Volume 4, 10 issues

Volume 3, 10 issues

Volume 2, 10 issues

Volume 1, 8 issues

The Journal
Cover
Editorial Board
Research Statement
Scientific Advantage
Submission Guidelines
Submission Form
Subscriptions
Author Index
To Appear
 
ISSN: 1559-3959
Hypersingular integral equations for the solution of penny-shaped interface crack problems

Bahattin Kilic and Erdogan Madenci

Vol. 2 (2007), No. 4, 729–751
Abstract

Based on the theory of elasticity, previous analytical solutions concerning a penny-shaped interface crack employ the derivative of the crack surface opening displacements as the primary unknowns, thus leading to singular integral equations with Cauchy-type singularity. The solutions to the resulting integral equations permit only the determination of stress intensity factors and energy release rate, and do not directly provide crack opening and sliding displacements. However, the crack opening and sliding displacements are physically more meaningful and readily validated against the finite element analysis predictions and experimental measurements. Therefore, the present study employs crack opening and sliding as primary unknowns, rather than their derivatives, and the resulting integral equations include logarithmic-, Cauchy-, and Hadamard-type singularities. The solution to these singular integral equations permits the determination of not only the complex stress intensity factors but also the crack opening displacements.

Keywords
interface, penny-shaped, crack, hypersingular
Milestones
Received: 21 February 2006
Revised: 25 September 2006
Accepted: 29 November 2006
Published: 1 June 2007
Authors
Bahattin Kilic
Department of Aerospace and Mechanical Engineering
The University of Arizona
Tucson, AZ 85721
United States
Erdogan Madenci
Department of Aerospace and Mechanical Engineering
The University of Arizona
Tucson, AZ 85721
United States